Alert archive / Wisconsin / Tornado Warnings in 2010

Tornado Warning 13, NWS Duluth, MN

June 17, 2010Pine County, Minnesota; Burnett County, Washburn County, Wisconsin

NWS Duluth, MN issued this tornado warning at Jun 17, 2010, 9:30 PM CDT for Pine County, Minnesota; Burnett County, Washburn County, Wisconsin. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 9:30 PM CDT (02:30 UTC)
Expired
Jun 17, 2010, 10:00 PM CDT
In force
30 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Pine County, MN, Burnett County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 93 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:08 PM CDTTORNADO6 Ne Webb Lake, WITORNADO REPORTED ON THE GROUND NEAR STAPLES LAKE ROAD.
Jun 17, 10:08 PM CDTTORNADO6 Wnw Webb Lake, WITORNADO REPORTED ON THE GROUND NEAR STAPLES LAKE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:30 PM CDTTornado WatchSPC9 hr
Jun 17, 5:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.5 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WFUS53 KDLH 180230
TORDLH
MNC115-WIC013-129-180300-
/O.NEW.KDLH.TO.W.0013.100618T0230Z-100618T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
930 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL PINE COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
  WEST CENTRAL WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 PM CDT

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO NEAR YELLOWLAKE...OR 24 MILES EAST OF 
  HINCKLEY...MOVING NORTHEAST AT 45 MPH. THERE HAVE BEEN REPORTS OF  
  A TORNADO AND DAMAGE IN THE GRANTSBURG AREA. 

* THIS VERY DANGEROUS STORM WILL BE NEAR...
  YELLOWLAKE AND DANBURY BY 935 PM...
  BIRCH ISLAND LAKE AND RIVERSIDE BY 945 PM...
  WEBB LAKE BY 950 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4614 9205 4596 9199 4579 9250 4596 9261
TIME...MOT...LOC 0229Z 246DEG 39KT 4592 9243

$$

CLC
2 follow-up statements
358 
WWUS53 KDLH 180240
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
940 PM CDT THU JUN 17 2010

MNC115-WIC013-129-180300-
/O.CON.KDLH.TO.W.0013.000000T0000Z-100618T0300Z/
PINE MN-BURNETT WI-WASHBURN WI-
940 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL WASHBURN...
NORTHERN BURNETT AND EAST CENTRAL PINE COUNTIES UNTIL 1000 PM CDT...

...TORNADO EMERGENCY FOR YELLOW LAKE...

AT 931 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO HEADING 
TOWARD YELLOW LAKE.  THIS TORNADO WAS LOCATED NEAR YELLOWLAKE...OR 
25 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  BETWEEN DANBURY AND YELLOW LAKE THROUGH 955 PM
  RIVERSIDE AROUND 945 PM CDT.
  WEBB LAKE AND BIRCH ISLAND LAKE AROUND 950 PM CDT.

OTHER LOCATIONS IMPACTED BY THE TORNADO INCLUDE BIRCH ISLAND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4614 9205 4596 9199 4579 9250 4596 9261
TIME...MOT...LOC 0236Z 246DEG 39KT 4596 9236

$$

CLC
069 
WWUS53 KDLH 180253
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
953 PM CDT THU JUN 17 2010

MNC115-180300-
/O.CAN.KDLH.TO.W.0013.000000T0000Z-100618T0300Z/
PINE MN-
953 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR EAST CENTRAL PINE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4602 9238 4604 9234 4614 9205 4596 9200
      4593 9231
TIME...MOT...LOC 0250Z 236DEG 28KT 4602 9226

$$

WIC013-129-180300-
/O.CON.KDLH.TO.W.0013.000000T0000Z-100618T0300Z/
BURNETT WI-WASHBURN WI-
953 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME WEST CENTRAL
WASHBURN AND NORTHEASTERN BURNETT COUNTIES UNTIL 1000 PM CDT...

...TORNADO EMERGENCY CONTINUES FOR BURNETT COUNTY...

AT 945 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED EAST OF DANBURY...OR 30 MILES EAST OF 
HINCKLEY...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  BIRCH ISLAND LAKE AROUND 955 PM CDT.
  WEBB LAKE AROUND 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. 
GO TO THE BASEMENT OR A SMALL INTERIOR ROOM. 


&&

LAT...LON 4602 9238 4604 9234 4614 9205 4596 9200
      4593 9231
TIME...MOT...LOC 0250Z 236DEG 28KT 4602 9226

$$

CLC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:43 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 17, 6:43 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
643 PM CDT THU JUN 17 2010

.AVIATION...00Z TAFS.
NO SATELLITE IMAGERY ATTM. TSRA WILL CONTINUE TO AFFECT THE
TERMINALS THROUGH 04Z IN NE MN AND 06Z IN NW WI. GUSTY SFC
WINDS...WITH HIGHER GUSTS IN VCNTY OF STRONGER STORMS. WINDS WILL
DIMINISH FOR A TIME AFTER STORMS END THEN CRANK UP AGAIN 13Z-14Z
FRIDAY. OTHERWISE...VFR.

&&

.PREV DISCUSSION... /ISSUED 500 PM CDT THU JUN 17 2010/

MESOSCALE UPDATE...CONCERNING SEVERE THUNDERSTORM/TORNADO POTENTIAL
ACROSS CENTRAL MINNESOTA THROUGH 7 PM...

ARC OF TORNADIC SUPERCELL STORMS HAS DEVELOPED FROM NW MN SSEWD TO
BETWEEN ALEXANDRIA AND BRAINERD WITH SEVERAL CONFIRMED TORNADOES
WITH STORM IN SOUTHEAST OTTERTAIL COUNTY.  IF STORMS MAINTAIN
PRESENT MOVEMENT..THEY WILL MOVE INTO CASS/CROW WING COUNTIES
BETWEEN 5-530 PM.

TORNADO THREAT IS VERY HIGH OVER CASS AND CROW WING COUNTIES THROUGH
AT LEAST 630 PM.

AIRMASS TO THE SOUTHWEST OF A LINE FROM LAKE MILLE LACS TO LAKE
WINNIBIGOSHISH CONTINUES TO RAPIDLY DESTABILIZE WITH STRONG
WARM/MOIST ADVECTION AND 40-50 KT LLJ. THE LARGER SCALE KINEMATIC
ENVIRONMENT REMAINS VERY FAVORABLE FOR ALL MODES OF SEVERE WEATHER
INCLUDING TORNADOES...GOLF BALL AND LARGER HAIL...AND APPEARS TO BE
BECOMING MORE FAVORABLE FOR STRONG WINDS.

RADAR DATA FROM KDLH/KMPX/KMVX SUGGESTS NUMEROUS NEW UPDRAFTS HAVE
DEVELOPING BETWEEN ST CLOUD/ALEXANDRIA AND BRAINERD. THIS MAY BE THE
BEGINNING OF UPSCALE GROWTH FROM DISCRETE CELLS TO MCS
DEVELOPMENT..AND THIS TRANSITION MAY BEGIN IN EARNEST OVER THE
SOUTHWEST PART OF THE DULUTH CWA /CASS AND CROW WING COUNTIES/
BETWEEN 5-6 PM.  AS SUCH..WE EXPECT THE DAMAGING WIND THREAT TO
INCREASE SIGNIFICANTLY IN ADDITION TO TORNADOES AND HAIL  OVER THE
NEXT COUPLE OF HOURS.

&&

.POINT TEMPS/POPS...
DLH  52  77  54  71 /  70  10  10  10
INL  56  73  51  72 /  70  20  30  10
BRD  56  78  57  75 /  50  10  10  10
HYR  64  84  58  76 /  70  20  10  10
ASX  62  82  58  75 /  70  20  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR LSZ143>147.

&&

AVIATION...GSF
Hazardous weather outlook, Jun 17, 2:42 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
242 PM CDT THU JUN 17 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
242 PM CDT THU JUN 17 2010

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE NORTHLAND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ONGOING SEVERE THUNDERSTORMS OVER NORTH CENTRAL MINNESOTA WILL
CONTINUE TO POSE A THREAT OF GOLF BALL SIZE HAIL AND 60 MPH WINDS
THROUGH AT LEAST 5-6 PM..AFFECTING ITASCA AND KOOCHICHING COUNTIES.

A WIDESPREAD AND SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WILL
OCCUR ACROSS MUCH OF THE REGION FROM LATE THIS AFTERNOON INTO
TONIGHT. INTENSE SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL
MINNESOTA BETWEEN 4 AND 8 PM... WITH STORMS RAPIDLY SPREADING
EASTWARD ACROSS THE REMAINDER OF CENTRAL AND NORTHERN MINNESOTA AND
NORTHWEST WISCONSIN DURING THE MID TO LATE EVENING AND OVERNIGHT.

THE MOST INTENSE SEVERE WEATHER IS EXPECTED ACROSS MINNESOTA...
GENERALLY WEST OF THE HIGHWAY 53 AND INTERSTATE 35 CORRIDORS... AND
IN PARTICULAR AREAS FROM GRAND RAPIDS... TO LEECH LAKE... BRAINERD
AND LAKE MILLE LACS.  TORNADOES... THUNDERSTORM WINDS IN EXCESS OF
80 MPH... AND GOLF BALL TO BASEBALL SIZE HAIL ARE ALL POSSIBLE WITH
THE STRONGEST STORMS.

THESE STORMS WILL POSE A SIGNIFICANT RISK TO LIFE AND PROPERTY...
AND PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER
INFORMATION THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY
NIGHT...AND AGAIN FROM SUNDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED FOR THE REMAINDER OF THE
AFTERNOON INTO TONIGHT.

LSZ121-140>148-181030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
242 PM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHEAST WINDS WILL BE GUSTY THIS AFTERNOON AND EVENING AS A
STORM SYSTEM APPROACHES FROM THE WEST. SUSTAINED NORTHEAST WINDS
15 TO 20 KNOTS WITH GUSTS 25 TO 30 KNOTS WILL BE POSSIBLE. SEE
THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT MOST OF
WESTERN LAKE SUPERIOR THIS EVENING AND OVERNIGHT WITH STRONG
WINDS... LARGE HAIL AND FREQUENT DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY
NIGHT...AND AGAIN FROM SUNDAY INTO WEDNESDAY.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 17, 8:09 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
809 PM CDT THU JUN 17 2010

WIZ001-006-180200-
BURNETT-DOUGLAS-
809 PM CDT THU JUN 17 2010

...VERY STRONG THUNDERSTORMS HEADING FOR DOUGLAS AND BURNETT
COUNTIES...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING TOWARD DOUGLAS AND BURNETT COUNTIES FROM
THE WEST. THE STORMS SHOULD ENTER THE WESTERN PARTS OF THE COUNTIES
BY 845 PM.

THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY TORNADOES. CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS FOR POSSIBLE SEVERE THUNDERSTORM OR TORNADO
WARNINGS. BE PREPARED TO TAKE SHELTER QUICKLY IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
  CLAM LAKE...          SIREN...              YELLOWLAKE...
  WEBSTER...            BIG SAND LAKE...      RIVERSIDE...
  HERTEL...             RIVERSIDE...          COZY CORNER...
  BIRCH ISLAND LAKE...  WEBB LAKE...          PATZAU...
  MOOSE JUNCTION...     DAIRYLAND...          CHAFFEY...

LAT...LON 4568 9280 4589 9266 4604 9227 4661 9226
      4669 9161 4619 9158 4617 9208 4568 9207
      4568 9217 4572 9217 4572 9251 4568 9252

04
Local storm report, Jun 17, 8:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
823 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     NON-TSTM WND DMG 1 S AITKIN              46.52N 93.71W
06/17/2010                   AITKIN             MN   TRAINED SPOTTER

            12 INCH DIAMETER PINE TREE BLOWN DOWN SOUTH SIDE OF
            AITKIN.

&&

SG
Special weather statement, Jun 17, 8:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
823 PM CDT THU JUN 17 2010

WIZ007-180215-
WASHBURN-
823 PM CDT THU JUN 17 2010

...VERY STRONG THUNDERSTORMS HEADING FOR WASHBURN COUNTY...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING TOWARD WASHBURN COUNTY FROM THE WEST.
THE STORMS SHOULD MOVE INTO THE WESTERN PART OF THE COUNTY BY 900
PM.

THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY TORNADOES. CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS FOR POSSIBLE SEVERE THUNDERSTORM OR TORNADO
WARNINGS. BE PREPARED TO TAKE SHELTER QUICKLY IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
  SPOONER LAKE...       TREGO...              SPOONER...
  SHELL LAKE...         SARONA...             MINONG...
  LAMPSON...            EARL...

LAT...LON 4616 9159 4566 9156 4567 9202 4614 9204

04
Special weather statement, Jun 17, 8:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
855 PM CDT THU JUN 17 2010

WIZ002-008-180245-
BAYFIELD-SAWYER-
855 PM CDT THU JUN 17 2010

...VERY STRONG THUNDERSTORMS HEADING FOR BAYFIELD AND SAWYER
COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING TOWARD BAYFIELD AND SAWYER COUNTIES FROM
THE WEST. THE STORMS SHOULD MOVE INTO THE WESTERN PART OF THESE
COUNTIES BY 945 PM.

THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY TORNADOES. CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS FOR POSSIBLE SEVERE THUNDERSTORM OR TORNADO
WARNINGS. BE PREPARED TO TAKE SHELTER QUICKLY IF NECESSARY. A
TORNADO WATCH CONTINUES IN EFFECT UNTIL 100 AM.

LOCATIONS IMPACTED INCLUDE...
  NELSON LAKE...        UPPER EAU CLAIRE LAKE...
  RESERVE...            NORTHWOODS BEACH...   LITTLE ROUND LAKE...
  HAYWARD...            EDGEWATER...          CHIEF LAKE...

LAT...LON 4692 9081 4655 9097 4595 9094 4594 9071
      4567 9072 4567 9151 4672 9152

04
Local storm report, Jun 17, 9:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
904 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             JACOBSON                47.00N 93.26W
06/17/2010  E0.88 INCH       AITKIN             MN   TRAINED SPOTTER

0820 PM     HAIL             1 W HILL CITY           46.99N 93.61W
06/17/2010  E0.88 INCH       AITKIN             MN   TRAINED SPOTTER

0830 PM     HAIL             2 NW MOOSE LAKE         47.41N 93.72W
06/17/2010  E0.75 INCH       ITASCA             MN   TRAINED SPOTTER

0900 PM     FUNNEL CLOUD     5 S GRANTSBURG          45.71N 92.68W
06/17/2010                   BURNETT            WI   TRAINED SPOTTER

            FUNNEL IS ROTATING AND GOING UP AND DOWN BUT NO DEBRIS
            VISIBLE.

&&

GRANING
Local storm report, Jun 17, 9:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
913 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TORNADO          3 W GRANTSBURG          45.78N 92.75W
06/17/2010                   BURNETT            WI   STORM CHASER

            POWERLINES DOWN AND DAMAGE TO A HOME OBSERVED NEAR
            GRANTBURG ON HIGHWAY 70. LIKELY TORNADO DAMAGE.

&&

GRANING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTSpecial Marine WarningDLH53 min
Jun 17, 7:16 PM CDTSpecial Weather StatementDLHPine59 min
Jun 17, 7:17 PM CDTTornado WarningDLHAitkin, Cass, Crow Wing, Itasca43 min
Jun 17, 7:28 PM CDTTornado WarningDLHCrow Wing20 min
Jun 17, 7:36 PM CDTSpecial Weather StatementDLHCarlton54 min
Jun 17, 7:39 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca36 min
Jun 17, 7:58 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Saint Louis62 min
Jun 17, 8:11 PM CDTSpecial Marine WarningDLH64 min
Jun 17, 8:23 PM CDTSevere Thunderstorm WarningDLHPine37 min
Jun 17, 8:37 PM CDTTornado WarningDLHPine23 min
Jun 17, 8:58 PM CDTTornado WarningDLHPine32 min
Jun 17, 10:12 PM CDTSpecial Weather StatementDLH48 min
Jun 17, 11:05 PM CDTSpecial Weather StatementDLHSaint Louis40 min
Jun 18, 3:23 AM CDTSmall Craft AdvisoryDLH17 hr
Jun 18, 1:16 PM CDTWind AdvisoryDLHItasca, Koochiching6 hr
Jun 17, 8:09 PM CDTSpecial Weather StatementDLHBurnett, Douglas51 min
Jun 17, 8:23 PM CDTSpecial Weather StatementDLHWashburn52 min
Jun 17, 8:55 PM CDTSpecial Weather StatementDLHBayfield, Sawyer50 min
Jun 17, 9:40 PM CDTSpecial Weather StatementDLHAshland65 min
Jun 17, 10:00 PM CDTTornado Warning EmergencyDLHBurnett, Douglas, Washburn22 min

Nearby

Tornado Warnings in Wisconsin, 2010Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.